Five Dangerous Symptoms of Lortab Overdose

Five Dangerous Symptoms of Lortab OverdoseLortab overdose can result in numerous health complications and life-threatening circumstances. Lortab is a mixture of acetaminophen and hydrocodone. Both active ingredients can lead to various symptoms and cause a different set of problems in the event of an overdose. There are numerous symptoms and side effects of consuming and overdosing on Lortab, but five of some of the most dangerous overdose symptoms include the following:

  • Respiratory depression – The hydrocodone component of Lortab can cause severe respiratory depression that prevents the vital organs from receiving the necessary oxygen to continue functioning. One of the first signs of severe respiratory depression is confusion, as the brain is not receiving enough oxygen. The person may begin to appear confused and irritable, which may lead to an eventual loss of consciousness if treatment is not received. The heart can slow to a dangerous rate as a result of the respiratory depression and eventually lead to cardiac arrest.
  • Cardiac arrest – When the heart stops pumping blood effectively throughout the body, an individual will almost certainly die unless immediate medical intervention is received. Unexpected cardiac arrest can cause death within minutes. Even if medical treatment is received immediately, a full recovery is unlikely as cardiac arrest survivors are often left with severe brain damage or other health problems.
  • Low blood pressure – Lack of adequate flow of blood due to low blood pressure can cause numerous health risks. When organs do not receive adequate blood flow they can begin to fail, causing stroke, heart attack and kidney failure. In rare occasions of low blood pressure the person can go into medical shock, which typically leads to death if immediate medical treatment is not received.
  • Liver failure – The acetaminophen component of Lortab can damage different parts of the liver until it is too damaged to continue functioning and eventually shuts down. Liver failure typically occurs gradually over long periods of time, but Lortab overdose can cause acute liver failure. Acute liver failure is considered rare but the likelihood is greatly increased by overdosing on acetaminophen. The liver can completely shut down within two days as a result of acute liver failure and eventually lead to coma and death.
  • Low blood sugar – Acetaminophen overdose can commonly cause low blood sugar, which brings with it a wide array of negative symptoms. Severely low blood sugar is a medical emergency that can cause a person to faint, have a seizure, go into a coma, and potentially die if immediate medical treatment is not received.

Lortab is a dangerous drug, and overdose can lead to numerous life-threatening risks. Seeking out immediate professional treatment for drug abuse problems is essential to avoiding an overdose and the many health risks associated with it.

Need Help Finding Treatment for Lortab Abuse?

If you or someone you know is struggling with Lortab abuse and needs help, please call our toll-free number now. Our admissions coordinators are standing by 24 hours a day in order to help you find a treatment program that will work for you. Don’t let drug abuse cost you your life. Call us today.